Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 260, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Dec 23, 2021, 3:17 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 3:17 AM EST (08:17 UTC)
- Expired
- Dec 23, 2021, 6:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 8:18 PM EST, 6 hours 59 minutes earlier.
Area forecast discussion, Dec 22, 8:18 PM EST, 6 hours 59 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
818 PM EST Wed Dec 22 2021
.SYNOPSIS...
High pressure will build back into the region tonight and
Thursday. A warm front will lift north across the region
Thursday night, followed by a second warm front Friday night. A
wave of low pressure will cross near or north of the region
over the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
High pressure continues to build back into the region from the
west this evening as a cold front departs further offshore.
Temperatures across the region currently are running in the low
to mid 30s mainly east of the Blue Ridge, with mid to upper 20s
west. Gusty winds continue to diminish as well as the pressure
gradient from the departing low offshore and in the incoming
high to the west relaxes. With clear skies overnight and a light
northerly wind, expect temperatures to drop down well into the
20s with teens in across the higher terrain and valley areas as
radiational cooling takes hold.
For Thursday, the high will be close by, allowing the
continuation of dry conditions and relatively light winds.
However, warm advection will develop aloft as the first of two
warm fronts approaches from the west. resulting in increasing
clouds as the day progresses. The chilly air mass and increasing
clouds will keep temps down, with highs staying a little bit
below normal for most.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
...PREVIOUS DISCUSSION...
First of two warm fronts will move across the region Thursday
night. This will result in cloudy skies and a southerly wind,
but at this time it looks like any precip will be confined to
the mountains, and with the warm advection, this looks more
likely to be rain. We are a little nervous about areas further
east where light precip with temps near or just below freezing
could cause some hazardous travel, but right now odds of this
look quite low.
Clouds linger Friday behind the first front but before the
second moves through, but southerly flow should bring temps up
significantly, with highs into the 50s for most.
Second warm front will cross the region Friday night. This one
has a better chance of bringing a few showers across the area,
especially north of DC, but again, odds are not great, and by
this point, temps will be well above freezing so only rain is
possible. Lows will struggle to get below 40 for most.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Guidance spread in the long term period continues to be
evident. Overall, a number of disturbances may begin to impact
the area by the end of the weekend. The first will be on
Saturday, in the form of shortwave energy ejecting over/near the
Great Lakes region. With that, a few showers are possible,
mainly across the northern two thirds of the area. There are two
main shortwaves should continue to move further NE of the Mid-
Atlantic region late Saturday night into Sunday.
Track and intensity will dictate what type of impacts may be
felt across the area in terms of precipitation and temperature.
Ensembles are struggling on a temperature solution of Sunday
behind the disturbances. Will be something worth monitoring for
Sunday as a large range of temperatures are possible and may
affect potential impacts felt. Another shortwave forms near the
Great Lakes on Monday with another feature behind showing signs
of ejecting some rain into our region early next week, mainly of
a SW origination so temperatures appear to maintain or may even
increase by the end of the long term period. Will continue to
monitor any potential trends and overall solutions for the long
term period.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
Gusty northerly winds will continue to diminish tonight.
Otherwise, VFR thru Friday with winds turning southerly. Weak
warm front could bring a few showers Friday night, but
restrictions are unlikely.
Sub-VFR conditions possible Saturday through Saturday night as
a disturbance passes nearby. Best chance for ceiling
restrictions will be the terminals west of the I-95 corridor.
VFR conditions return late Sunday morning into the afternoon
hours.
&&
.MARINE...
Gusty winds over the waters persist overnight but should begin
to drop off some by Thursday morning, especially for the
northern Tidal Potomac and northern half of the Chesapeake Bay.
However, a warm front will bring a push of stronger winds near
SCA levels Thursday night, then another surge may do likewise
Friday night.
SCA winds still possible Saturday into Saturday night. Trends
have been down on any potential for gale force winds in the
period so will maintain SCA headlines for the first part of the
weekend.
&&
.TIDES/COASTAL FLOODING...
Water level anomalies are dropping presently with the northwest
winds behind the coastal low and weak cold front, but may shoot
back up quickly tomorrow as winds swing southerly. This may
bring sensitive sites to action stage, but flooding is not
currently anticipated.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 AM EST Thursday for ANZ530>532-
539-540-542.
Small Craft Advisory until midnight EST tonight for ANZ535-536-
538.
Small Craft Advisory until noon EST Thursday for ANZ533-534-
537-541-543.
&&
SYNOPSIS...RCM
NEAR TERM...SOUZA/RCM
SHORT TERM...RCM
LONG TERM...ADM
AVIATION...SOUZA/RCM/ADM
MARINE...SOUZA/RCM/ADM
TIDES/COASTAL FLOODING...RCMHazardous weather outlook, Dec 22, 2:32 PM EST, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 232 PM EST Wed Dec 22 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-231945- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 232 PM EST Wed Dec 22 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-231945- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 232 PM EST Wed Dec 22 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-231945- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 232 PM EST Wed Dec 22 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:17 AM EST | Small Craft Advisory | LWX | 33 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.